Alert archive / Florida / Flood Watches in 2021
Flood Watch 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flood watch at Aug 5, 2021, 10:02 AM EDT for 9 counties in Florida; Camden County, Charlton County, Ware County, Georgia. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2021, 10:02 AM EDT (14:02 UTC)
- Expired
- Aug 7, 2021, 1:59 AM EDT
- In force
- 40 hr
- Issued by
- NWS Jacksonville, FL
- Flood severity
- None
Counties Alachua County, FL, Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Camden County, GA, Charlton County, GA, Ware County, GA
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1675 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WGUS62 KJAX 051402 FFAJAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jacksonville FL 1002 AM EDT Thu Aug 5 2021 FLZ021-023-024-030-031-035-122-124-125-132-136-222-225-232-236-325- 425-GAZ165-166-264-350-364-060400- /O.NEW.KJAX.FA.A.0004.210805T1402Z-210806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-Northern Columbia-Coastal Nassau-Coastal Duval-Eastern Clay-Eastern Alachua- Southern Columbia-Trout River-Western Clay-Western Alachua-South Central Duval-Western Duval-Inland Camden-Coastal Camden- Northeastern Charlton-Southern Ware-Western Charlton- Including the cities of Starke, Tarboro, Arlington, Newburn, Gainesville, High Springs, Hilliard, Suwannee Valley, Yulee, Winfield, Riverside, Middleburg, Waverly, Columbia, Green Cove Springs, McAlpin, Homeland, Lake City, Live Oak, Ratliff, Suwannee Springs, Tallyrand, Archer, San Marco, Oleno State Park, Lake Butler, Gainesville Airport, Stephen Foster State Park, Winokur, Woodbine, Bryceville, Newberry, Trenton, Orange Park, Doctors Inlet, Watertown, Kingsland, Kings Ferry, Normandy, Ortega, Macclenny, Race Pond, Houston, Fernandina Beach, Bellair, Lakeside, Dungeness, Lulu, Jacksonville, Colesburg, Olustee, Amelia City, Folkston, New River, St. George, Newnans Lake, Dover Bluff, and Oceanway 1002 AM EDT Thu Aug 5 2021 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Jacksonville has issued a * Flood Watch for portions of Florida and southeast Georgia, including the following areas, in Florida, Baker, Bradford, Coastal Duval, Coastal Nassau, Eastern Alachua, Eastern Clay, Gilchrist, Inland Nassau, Northern Columbia, South Central Duval, Southern Columbia, Suwannee, Trout River, Union, Western Alachua, Western Clay and Western Duval. In southeast Georgia, Coastal Camden, Inland Camden, Northeastern Charlton, Southern Ware and Western Charlton. * Through this evening. * The National Weather Service in Jacksonville has issued a Flood Watch for portions of northeast Florida and southeast Georgia with additional heavy rainfall of 2 to 4 inches forecast, which may lead to flooding. Isolated amounts of around 5 inches are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ SHASHY
4 follow-up statements
915 WGUS62 KJAX 060050 FFAJAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jacksonville FL 850 PM EDT Thu Aug 5 2021 FLZ023-024-124-125-132-225-232-325-425-GAZ165-166-264-350-364-060200- /O.CAN.KJAX.FA.A.0004.000000T0000Z-210806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Baker-Inland Nassau-Coastal Nassau-Coastal Duval-Eastern Clay-Trout River-Western Clay-South Central Duval-Western Duval-Inland Camden- Coastal Camden-Northeastern Charlton-Southern Ware-Western Charlton- Including the cities of Tarboro, San Marco, Hilliard, Yulee, Homeland, Riverside, Middleburg, Waverly, Green Cove Springs, Dungeness, Ratliff, Tallyrand, Arlington, Doctors Inlet, Stephen Foster State Park, Winokur, Woodbine, Bryceville, Orange Park, Ortega, Kingsland, Kings Ferry, Normandy, Macclenny, Race Pond, Fernandina Beach, Bellair, Lakeside, Jacksonville, Colesburg, Olustee, Amelia City, Folkston, St. George, Dover Bluff, and Oceanway 850 PM EDT Thu Aug 5 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of northeast Florida and southeast Georgia, including the following areas, in northeast Florida, Baker, Coastal Duval, Coastal Nassau, Eastern Clay, Inland Nassau, South Central Duval, Trout River, Western Clay and Western Duval. In southeast Georgia, Coastal Camden, Inland Camden, Northeastern Charlton, Southern Ware and Western Charlton has been cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ FLZ021-030-031-035-122-136-222-236-060900- /O.EXT.KJAX.FA.A.0004.000000T0000Z-210806T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Suwannee-Union-Bradford-Gilchrist-Northern Columbia-Eastern Alachua- Southern Columbia-Western Alachua- Including the cities of Starke, Newburn, Gainesville, High Springs, Suwannee Valley, Winfield, Columbia, McAlpin, Lake City, Live Oak, Suwannee Springs, Newberry, Oleno State Park, Lake Butler, Gainesville Airport, Trenton, Watertown, Archer, Houston, Lulu, New River, and Newnans Lake 850 PM EDT Thu Aug 5 2021 ...FLOOD WATCH NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... The Flood Watch is now in effect for * A portion of northern Florida, including the following areas, Bradford, Eastern Alachua, Gilchrist, Northern Columbia, Southern Columbia, Suwannee, Union and Western Alachua. * Until 8 AM EDT Friday. * The National Weather Service in Jacksonville has continued the Flood Watch for the Suwannee Valley of northeast Florida including the counties of Suwannee, Columbia, Union, Bradford, Gilchrist, and Alachua. Heavy rainfall of 3 to 8 inches has occurred and an additional 1 to 4 inches is forecast, which may lead to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ AK
204 WGUS62 KJAX 060607 FFAJAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jacksonville FL 207 AM EDT Fri Aug 6 2021 FLZ021-030-031-035-122-136-222-236-070000- /O.EXT.KJAX.FA.A.0004.000000T0000Z-210807T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Suwannee-Union-Bradford-Gilchrist-Northern Columbia-Eastern Alachua- Southern Columbia-Western Alachua- Including the cities of Starke, Newburn, Gainesville, High Springs, Suwannee Valley, Winfield, Columbia, McAlpin, Lake City, Live Oak, Suwannee Springs, Newberry, Oleno State Park, Lake Butler, Gainesville Airport, Trenton, Watertown, Archer, Houston, Lulu, New River, and Newnans Lake 207 AM EDT Fri Aug 6 2021 ...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... The Flood Watch is now in effect for * A portion of northern Florida, including the following areas, Bradford, Eastern Alachua, Gilchrist, Northern Columbia, Southern Columbia, Suwannee, Union and Western Alachua. * Through this evening. * The National Weather Service in Jacksonville has issued a Flood Watch for portions of northeast Florida. Heavy rainfall of 1 to 2 inches is forecast Today, which may lead to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 23
574 WGUS62 KJAX 061805 FFAJAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jacksonville FL 205 PM EDT Fri Aug 6 2021 FLZ030-031-122-136-061915- /O.CAN.KJAX.FA.A.0004.000000T0000Z-210807T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Union-Bradford-Northern Columbia-Eastern Alachua- Including the cities of Starke, Lake Butler, Gainesville, Suwannee Valley, New River, Winfield, Newnans Lake, and Gainesville Airport 205 PM EDT Fri Aug 6 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of northern Florida, including the following areas, Bradford, Eastern Alachua, Northern Columbia and Union has been cancelled. Flooding is no longer expected to pose a threat. $$ FLZ021-035-222-236-070900- /O.EXT.KJAX.FA.A.0004.000000T0000Z-210807T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Suwannee-Gilchrist-Southern Columbia-Western Alachua- Including the cities of Houston, Lake City, Columbia, Trenton, Newburn, McAlpin, Lulu, Live Oak, High Springs, Suwannee Springs, Newberry, Archer, Oleno State Park, and Watertown 205 PM EDT Fri Aug 6 2021 ...FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING... The Flood Watch is now in effect for * A portion of northern Florida, including the following areas, Gilchrist, Southern Columbia, Suwannee and Western Alachua. * Through Saturday morning. * The National Weather Service in Jacksonville has issued a Flood Watch for portions of northeast Florida including southern Columbia, western Alachua, Gilchrist, and Suwannee counties. Heavy rainfall over saturated ground is forecast, which may lead to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ BOOTHE
458 WGUS62 KJAX 070559 FFAJAX Flood Watch National Weather Service Jacksonville FL 159 AM EDT Sat Aug 7 2021 FLZ021-035-222-236-070700- /O.CAN.KJAX.FA.A.0004.000000T0000Z-210807T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Suwannee-Gilchrist-Southern Columbia-Western Alachua- Including the cities of Houston, Lake City, Columbia, Trenton, Newburn, McAlpin, Lulu, Live Oak, High Springs, Suwannee Springs, Newberry, Archer, Oleno State Park, and Watertown 159 AM EDT Sat Aug 7 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of northern Florida, including the following areas, Gilchrist, Southern Columbia, Suwannee and Western Alachua has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ 23
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flood watch went out at Aug 5, 7:55 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 5, 7:55 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 755 AM EDT Thu Aug 5 2021 .AVIATION... [Through 12Z Friday] Stalled boundary is along a zone from coastal GA, then southwest to the near Lake City/Live Oak and into the Gulf of Mexico, which will continue to produce numerous to widespread showers and a few thunderstorms along this line. As a result, t-storms will be around KSSI over the next couple of hours at times with IFR vsby expected. Otherwise, some scattered light rain and low stratus for the rest of the TAFs with occasional MVFR/IFR, and brief LIFR at KVQQ this morning. Rounds of showers and some t-storms expected by later this morning and especially into the mid to late afternoon hours, with TEMPO IFR conditions with heavy rainfall/low vsby. There may be some improving conditions after 00Z as some of the heavier rainfall begins to ease, but MVFR ceilings possible, with lower ceilings also possible around KSSI toward sunrise Friday. && .PREV DISCUSSION [314 AM EDT]... .NEAR TERM [Through Tonight]... Frontal boundary has sagged southward all the way into NE FL and is currently stalled near the I-10 corridor, while a weak low pressure center has developed on the boundary in the NE Gulf of Mexico. Small waves of energy will rotate around the east side of this low and push northward through NE FL/SE GA today and tonight with models trying to slowly lift the low northward late tonight along with the boundary trying to pull northward into SE GA by early Friday morning. Precipitable Water Amounts of well over 2 inches cover all of NE FL/SE GA along this boundary and will continue the threat of locally heavy rainfall at any time a weak wave of energy rotates through, but will be enhanced slightly during peak heating this afternoon across the area, although with the widespread cloudiness there will not be much heating with peak Max temps only in the lower to middle 80s across the area, so locally heavy rainfall will likely remain confined to activity along the frontal boundary as it drifts slowly northward through the next 24 hours and along any convection as it moves off the NE Gulf of Mexico and into the I-75 corridor of inland NE FL, due to this random nature of this locally heavy rainfall, very tough to nail down any exact "Flood Watch" area, so will not issue any widespread watch at this time, but as discussed in the "Hydrology" section below, any isolated 3 to 5 inch storm totals will likely lead to the issuance of Flood Warnings and continuation of river flooding along the St. Mary's and Santa Fe Basins. The heavy convection early this evening should fade once again after sunset and shift northward into SE GA with the frontal boundary and along the I-75 corridor of inland NE FL, leaving most of the I-95 corridor from JAX southward mainly dry during the overnight hours. Near normal climo lows in the 70s expected tonight. .SHORT TERM [Friday Through Saturday Night]... Frontal boundary will weaken and shift north across south Georgia on Friday as an upper trough moves from the Mississippi River Valley into the southeast. This trough will enhance convection on Friday especially over se Georgia and the Suwannee Valley where the highest rain chances will exist. The threat of heavy rainfall will persist as deep moisture remains across the area. The upper trough axis will move across on Saturday continuing the numerous shower and thunderstorm activity. .LONG TERM [Sunday Through Wednesday]... Deep layer ridge to the south will build north across the area early next week. This will bring a more typical summer-like pattern with increased temperatures. With light winds, the seabreezes will move inland and merge over the interior each afternoon/evening. Scattered to numerous late day storms will occur inland with daytime temperatures reaching the lower 90s. .MARINE... Southwest winds continue across the NE FL waters south of the frontal boundary at close to 15 knots, with variable winds across the SE GA waters near the frontal boundary today. All waters shift back to the south in the 10-15 knot range on Friday as front lifts back north of the region and High Pressure ridge builds east of the waters which continue through the weekend. Local sea breezes from the Southeast will develop along the Atlc Coast through the weekend. Rip Currents: Low Risk will continue in the offshore flow today will with South flow and Southeast sea breezes possible for Friday into the Weekend, a lower end Moderate risk will be possible. .HYDROLOGY... Another round of heavy rainfall with convection today with general 1 to 2 inch amounts expected with the isolated 3 to 5 inch totals where storms get stalled along the old frontal boundary this afternoon. Flooding will continue to expand along the Santa Fe and St. Mary's River Basins, and the North Fork of Black Creek already into Action stage and may reach Minor Flood with another round of rainfall today. && .PRELIMINARY POINT TEMPS/POPS... AMG 85 71 85 70 88 / 30 30 80 20 60 SSI 84 75 88 76 89 / 100 60 70 30 50 JAX 84 73 90 74 90 / 100 50 70 30 60 SGJ 86 74 90 74 90 / 90 40 60 20 60 GNV 83 72 88 72 89 / 100 50 70 10 60 OCF 84 73 90 73 91 / 100 50 60 10 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 5, 8:15 AM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
815 AM EDT Thu Aug 5 2021
FLZ021-023-030-035-222-051345-
Southern Columbia FL-Baker FL-Union FL-Suwannee FL-Gilchrist FL-
815 AM EDT Thu Aug 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...SOUTHWESTERN
BAKER...WESTERN UNION...SOUTHERN COLUMBIA AND SOUTHEASTERN SUWANNEE
COUNTIES UNTIL 945 AM EDT...
* At 812 AM EDT, National Weather Service meteorologists were
tracking showers and thunderstorms near Fort White, or near
Ichetucknee Spring, moving northeast at 15 mph.
* Minor flooding due to heavy rainfall is possible with these
showers and storms.
* Locations impacted include...
Bell, Ichetucknee Spring, Columbia, Fort White, Palestine
Community, Upland Pines, Groves, Providence, Lulu and Olustee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3026 8237 3007 8227 2994 8250 2994 8252
2992 8258 2990 8258 2969 8296 2971 8294
2972 8296 2972 8294 2977 8295 2980 8292
2981 8293 2983 8289 2988 8287 2990 8290
2989 8292 2995 8292 2996 8295 3000 8297
TIME...MOT...LOC 1212Z 239DEG 12KT 2996 8268
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:31 PM EDT | Areal Flood Warning | JAX | Baker | 3 hr |
| Aug 4, 9:28 PM EDT | Special Weather Statement | JAX | Duval | 47 min |
| Aug 4, 10:14 PM EDT | Special Weather Statement | JAX | Baker | 91 min |
| Aug 4, 10:56 PM EDT | Areal Flood Warning | JAX | Baker, Bradford, Union | 3 hr |
| Aug 5, 6:50 AM EDT | Special Marine Warning | JAX | 85 min | |
| Aug 5, 8:15 AM EDT | Special Weather Statement | JAX | Union | 90 min |
| Aug 5, 8:27 AM EDT | Areal Flood Warning | JAX | Columbia, Gilchrist, Suwannee | 5 hr |
| Aug 5, 10:59 AM EDT | River Flood Warning | JAX | Columbia, Hamilton, Suwannee | 21 days |
| Aug 5, 10:59 AM EDT | River Flood Warning | JAX | Hamilton, Suwannee | 21 days |
| Aug 5, 1:41 PM EDT | River Flood Warning | JAX | Clay | 10 hr |
| Aug 5, 4:12 PM EDT | Special Weather Statement | JAX | Gilchrist | 48 min |
| Aug 5, 4:53 PM EDT | Special Weather Statement | JAX | Columbia | 37 min |
| Aug 5, 4:56 PM EDT | River Flood Warning | JAX | Alachua, Union | 5 days |
| Aug 5, 5:13 PM EDT | Special Weather Statement | JAX | Suwannee | 62 min |
| Aug 5, 5:20 PM EDT | Areal Flood Warning | JAX | Columbia, Gilchrist, Union | 4 hr |
| Aug 5, 5:28 PM EDT | Areal Flood Warning | JAX | Columbia, Hamilton, Suwannee | 2 hr |
| Aug 5, 6:05 PM EDT | Special Weather Statement | JAX | Duval | 55 min |
| Aug 4, 8:11 PM EDT | Special Weather Statement | JAX | Charlton | 64 min |
Nearby
Flood Watches in Florida, 2021Flood Watches in Georgia, 2021Every flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.